Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fatigue/depression
Apr 5, 2001

I have suffered from fatigue for over five years. My health care providers like to ping pong the issue between psychological and physical. I see the causal agents as 1)being HIV+ for 10+ years 2)side effects of HAART 3)depression My doctor just fired me as a patient because I keep coming in with this issue. I have also been diagnosed with hypergonadism....... is that as a result of medications...... The conflict between Doctors has caused great confusion and leaves me depressed - as I am lead to believe that I'm being a hyponchondriac. Could someone step up to the plate and direct me to the best fight against this fatigue..... or just tell me to accept this as my fate, and be happy it's not worse......... Thanks.

Response from Dr. Boyle

Fatigue is common in HIV-positive patients and you are correct about its association with HIV disease, HIV medications and depression. Untreated or inadequately treated hypogonadism can also cause severe fatigue and you should be on testosterone replacement for that. You should have had a thorough workup to rule out medical causes, including anemia, metabolic and endocrine disorders, by this point. Your medications should be reviewed to make sure none of them is likely to be causing the problem (for example, AZT related fatigue or anemia). You should also have seen a psychiatrist and been assessed and, if necessary, treated for depression. If nothing is found and your fatigue persists, consider a trial of Ritalin or Cylert, two drugs that are relatively effective at treating fatigue of unknown origin in HIV-positive patinets.



Previous
Lipdystrophy
Next
Possible side-effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement